Jump to content
CrazyBoards.org

Paxil/Effex./Depakote change to Paxil/Abilify,


Recommended Posts

In January Paxil was added to my Effexor/Depakote mix; it worked ok for a few weeks, but have had pretty much depression since then, worsening the last month.

Pdoc just recently said to take 3-4 days to get off the depakote (250 a.m., 250 p.m.)and the 75 effexor, and to start 2 mgs abilify -- this is to happen on Monday when she'll give me samples of abilify. I hate changing meds, but I hate this depression more --- and I'm scared of abilify ---

BUT, wouldn't just a low dose like 2 mg. abilify be ok? Would it be best to take in the a.m. or the p.m. or at bedtime? Paxil is at 60, the effexor has been being lowered to it's current level of 75 -- not doing very much is what pdoc said (about effexor).

I'm really wanting reduction of depression. I haven't had anxiety in a while; I have had past problems with it.

I'm having negative cognition, no motivation, poor appetite, lots of tearfulness (like daily) and I'm really needing a change;

Anyone think the abilify might help as adjunct to paxil? It's so scary to switch, but where I'm at is really not good.

Thanks for any comments or help --

Luli

ps. what's akathesia, is that like shakey legs? if I take the abilify in the p.m. will it be better for that?

Link to comment
Share on other sites

Hi, Luli---sorry that things are so crappy for you right now.

I think this place is a little quiet on the weekends. Now that Monday is around the corner, I'm hoping that someone will be able to comment on your post and maybe offer some information.

Hang in there---

olga

Link to comment
Share on other sites

BUT, wouldn't just a low dose like 2 mg. abilify be ok? Would it be best to take in the a.m. or the p.m. or at bedtime? Paxil is at 60, the effexor has been being lowered to it's current level of 75 -- not doing very much is what pdoc said (about effexor).

At 75mg/day Effexor should be acting strictly as an SSRI. With Paxil in your cocktail, there's not much use in it and it should not be as hard to discontinue as it would be without an SSRI on-hand.

Anyone think the abilify might help as adjunct to paxil? It's so scary to switch, but where I'm at is really not good.

You're switching from an anticonvulsant/mood stabilizer to an AAP. Is your diagnosis depression or bipolar?

ps. what's akathesia, is that like shakey legs? if I take the abilify in the p.m. will it be better for that?

I have no idea what you mean by "shakey legs" - the phrase is more vague than you probably realize. You could be describing anything including muscle weakness, foot/heel tapping, tics, tremors, myoclonus ... it's a long list that includes some bad stuff.

A better description of akathisia would be along the lines of "cannot sit still, cannot lay down, ready to crawl out of my &**&%^% skin" If you *are* experiencing akathisia, I would think that adding an AP is more likely to make it worse than make it better.

Link to comment
Share on other sites

From personal experience Abilify is best trialed at night to see if it sedates you. Sometimes it will sedate a person and other times won't. I find Abilify activating for me so I took it in the AM.

Abilify I found to be a great medication except for the restlessness. If it weren't for that I'd still be taking Abilify. Abilify was a god send for me...

Link to comment
Share on other sites

  • 2 weeks later...

So ok, to be more clear: Prior to January I was doing effexor 150, depakote 250 am, 250 pm, and 1 mg ativan at bedtime. I was pretty down then, so in January I began paxil 40 mg, lowered effexor to 75 effexor, again, underlying these was 500 mg depakote, half at bedtime and half in the a.m.

Got pretty depressed; had anxiety, racing thoughts when under stress at work.

Doc said, drop effexor, drop depakote, start 2 mgs. abilify at night for 3 days, then do 2 mgs abilify in the a.m. continue paxil at 40 or 60, 1 mg ativan still at bedtime.

So last week doing the new regime I was unable to sleep at all several nights. So my pdoc's stand-in (she's off in Wales or somewhere) said, for some people, the 2 mgs abilify can be too energizing so don't take it at night for now, just in the a.m. with the paxil.

So I slept about 15 hours last night, my first night without abilify -- had some "making up" to do ---

Tonight I'll not take the abilify. I took it in the am with the paxil.

My dx is MDD/dysthymia with cycling down at times but not bipolar, just depression over depression, isn't that just sweet? the depakote was an adjunct to give the antidepressant some more strength I think. I mean, I was on the 250am/250 bedtime depakote for about ten years.

It's quite a change, to be off the depakote which I used even if it didn't work --

the temporary pdoc also said, of yesterday, having not slept, being jazzed up by the abilify, to avoid new people, hang out at home and just be mellow. So I didn't do all the jillion errands I was gonna do. definitely was revved up bythe am 2 mgs abilify -- I could have just flown! Is that like ritalin I wonder?

I'm not sure of this: paxil, abilify. I really want something to work. better than the other stuff. So I was gonna pm airmarshall about this stuff to see if he thought depakote discontinuation after ten years could have kept me up many nights or was it more likely the 2 mgs of abilify?

I sure hope this works.

Thanks for writing and posting here...

Lucy

Ps. Nullotrooper, yeah the shakey legs was too general. I sure was hyped up the nights I took the abilify. Was gonna make curtains at 4 a.m. My eyes were bleary as heck, but no yawning --- an abundance of mental energy once I got over my resistance to being up that late ---

And Netsavy006, what dosing did you have with the abilify that made you restless? Daytime restless I think I can handle -- with 2 mgs of the stuff in the am.....but restless in the p.m. and night time is a big no no for me, I can't have that.

So what are you taking now instead of abilify?

This whole kind of drug has me very curious......

And, not to mention terrifically bad stomach aches towards the end of the depakote stuff. Guess I wasn't taking it with enough food, the pdoc said. Heck with that, I thought I was --- crackers, bannana, toast, small glass lowfat milk.....

Thank you nt, for your accuracy....

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...